Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause and treatment of petechiae?

Answered by
Dr.
Dr. Jasvinder Singh

Internal Medicine Specialist

Practicing since :1998

Answered : 1579 Questions

default
Posted on Thu, 12 Jul 2012 in Blood Disorders
Question: whats cause and treatment of pitikia?
doctor
Answered by Dr. Jasvinder Singh 5 hours later
Hello,
Thanks for posting your query.

Petechiae are purple spots on the body caused by a minor hemorrhages.

Petechiae appear when capillaries bleed, leaking blood into the skin.
A number of conditions can cause petechiae and these include prolonged straining during activities like coughing, crying etc (petechiae in this instance are harmless and usually disappear within a few days), medicines like aspirin, atropine, carbamazepine, infections (fungal, viral and bacterial infections) like CMV infection, parvovirus infection, sepsis etc, Idiopathic thrombocytopenic purpura (ITP), Hemolytic uremic syndrome (HUS), vitamin K deficiency, scurvy and leukemias (blood cancer).

Treatment of petechiae is dependent on the cause and is usually done by treating any underlying condition responsible for the blotches. This is usually done by stopping medications, treating infections, surgery, platelet transfusion etc.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures ,  

Recent questions on  Platelet transfusions

doctor1 MD

My Dad was diagnosed with AML in December. He is getting a light form of chemo monthly. He now is experiencing extreme discomfort due to ascites. He was scheduled to have the fluid removed, but the radiologist indicated he would not due the procedure due to his low platelet count and they would not give him a platelet transfusion unless it was a life-threatening emergency. What is the outcome of a patient in this case and isn t the extreme discomfort, inability to eat and sleep, and shortness of breath a life-threatening emergency? I think he s going to starve to death. He s gone from 175 lbs. to 140 lbs. in two years.

doctor1 MD

Dengue fever . We have admitted the patient in the hospital having 30000 count.Blood platelet has been started inserting into the body. Also patient was noticing black stool before getting admitted. Please suggest the best medication.

doctor1 MD

My mom had a tube put in her kidney to bypass a huge stone as she is 94 and cannot have anesthesia to have the stone removed. They had to place the tube near the top of her kidney due to the fact the stone was so big. She has been bleeding from...

doctor1 MD

A Patient aged 6 yrs with Glanzmann disease often need platelet transfusion in Bangalore.Can we get information of some charitable blood banks and hospitals which can provide platelets and further treatment at an economy price in banglore as pt is poor

doctor1 MD

Hi Doctor, My Mom aged 45 is diagnosed AML - M2. She had mouth ulcer and irritation on eating food. We went for check up, they have done endoscopy and a blood test . In the blood report, Platelets count was less. Followed that we did Peripheral...

doctor1 MD

My daughter is having surgery to remove a breast lump. Prior to surgery is having a platelet transfusion as her white platelets continue to be low. She has had the bone marrow and blood tests and still no answers but thousands of dollars in medical bills. What else can be causing this? What other tests can she do to get a definitive result?

doctor1 MD

I have cancer. Had been taking Xeloda and Coumidin together for about 5-6 weeks. Discontinued 3 weeks ago due to low WBC. Platelets last week were 1,000. Is there an ayurvedic medicine that can increase platelet level? Have had 2 platelet transfusions in 2 weeks. Level reaches 60,000 then 1 week later, seems to plummet.